MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/40; CORONARY DRUG-ELUTING STENT
Model Number 391020
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a total occlusion in the rca.A stent was implanted and post stent dilated but it there was no flow.Then the orsiro was selected for stent placement, but it could not pass and was removed.After re-insertion and using a guideplus, it was noticed that the stent was not crimped on the balloon.The stent system and guideplus were withdrawn.It was noticed that the stent was displaced on the shaft of the delivery system.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is displaced by about 44 mm in proximal direction.The stent is slightly opened at its distal end and deformed at its proximal end, i.E.Few struts are bent.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The balloon show signs of an inflation attempt with a medium amount of dried contrast medium residue in the balloon- and inflation lumen.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu advises the user to not reinsert the orsiro stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.The user is further advised to not force the passage if any resistance is felt at any time during lesion access.

Brand Name
ORSIRO 3.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13122182
Report Number1028232-2021-06998
Device Sequence Number4561542
Product Code NIQ
UDI-Device Identifier07640130439450
UDI-Public07640130439450
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model Number391020
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06216019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown